Alert archive / Vermont / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 4, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at May 16, 2012, 4:11 PM EDT for 5 counties in Vermont; Essex County, New York. It was in force for 64 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2012, 4:11 PM EDT (20:11 UTC)
- Expired
- May 16, 2012, 5:15 PM EDT
- In force
- 64 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Essex County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT, Lamoille County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 10 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 4:25 PM EDT | HAIL 0.5 | Whallonsburg, NY | PUBLIC |
| May 16, 4:26 PM EDT | HAIL 0.75 | Essex, NY | PUBLIC |
| May 16, 4:30 PM EDT | HAIL 0.25 | Shelburne, VT | HAIL COVERED GROUND TO A DEPTH OF .5 INCHES |
| May 16, 4:38 PM EDT | HAIL 0.5 | Charlotte, VT | PUBLIC |
| May 16, 4:39 PM EDT | HAIL 0.5 | Charlotte, VT | PUBLIC |
| May 16, 4:40 PM EDT | HAIL 0.75 | Charlotte, VT | PUBLIC |
| May 16, 4:55 PM EDT | HAIL 1 | 1 W Williston, VT | REPORTED BY STATE HIGHWAY PATROL |
| May 16, 4:56 PM EDT | HAIL 0.88 | Williston, VT | PUBLIC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 1:18 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 304 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
119 WUUS51 KBTV 162011 SVRBTV NYC031-VTC001-007-011-015-023-162115- /O.NEW.KBTV.SV.W.0004.120516T2011Z-120516T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 411 PM EDT WED MAY 16 2012 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN LAMOILLE COUNTY IN NORTHWEST VERMONT... NORTHWESTERN WASHINGTON COUNTY IN CENTRAL VERMONT... NORTHEASTERN ESSEX COUNTY IN NORTHERN NEW YORK... CHITTENDEN COUNTY IN NORTHWEST VERMONT... NORTHWESTERN ADDISON COUNTY IN CENTRAL VERMONT... SOUTH CENTRAL FRANKLIN COUNTY IN NORTHWEST VERMONT... * UNTIL 515 PM EDT. * AT 408 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR LEWIS... MOVING NORTHEAST AT 45 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... ESSEX...WHALLONSBURG...SHELBURNE...CHARLOTTE...WILLISTON...ST. GEORGE...JERICHO...WEST BOLTON... THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND LIGHTNING. WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR NOW! STRONG WINDS WILL CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN BOATS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT. && LAT...LON 4465 7298 4442 7278 4413 7356 4428 7369 TIME...MOT...LOC 2011Z 240DEG 40KT 4426 7349 $$ LOCONTO
2 follow-up statements
804 WWUS51 KBTV 162043 SVSBTV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 443 PM EDT WED MAY 16 2012 NYC031-VTC001-011-162053- /O.CAN.KBTV.SV.W.0004.000000T0000Z-120516T2115Z/ ESSEX NY-ADDISON VT-FRANKLIN VT- 443 PM EDT WED MAY 16 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ESSEX COUNTY IN NORTHERN NEW YORK...AND NORTHWESTERN ADDISON COUNTY IN CENTRAL VERMONT...AND SOUTH CENTRAL FRANKLIN COUNTY IN NORTHWEST VERMONT IS CANCELLED... WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT. LAT...LON 4443 7328 4459 7293 4442 7278 4428 7316 TIME...MOT...LOC 2043Z 240DEG 40KT 4440 7310 $$ VTC007-015-023-162115- /O.CON.KBTV.SV.W.0004.000000T0000Z-120516T2115Z/ LAMOILLE VT-WASHINGTON VT-CHITTENDEN VT- 443 PM EDT WED MAY 16 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR CHITTENDEN...NORTHWESTERN WASHINGTON AND SOUTHWESTERN LAMOILLE COUNTIES... AT 440 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR ST. GEORGE... MOVING NORTHEAST AT 45 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... EXIT 11 I89...JERICHO CENTER...WEST BOLTON...UNDERHILL... THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO GROUND LIGHTNING. WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT. && LAT...LON 4443 7328 4459 7293 4442 7278 4428 7316 TIME...MOT...LOC 2043Z 240DEG 40KT 4440 7310 $$ LOCONTO
782 WWUS51 KBTV 162116 SVSBTV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 516 PM EDT WED MAY 16 2012 VTC007-015-023-162126- /O.EXP.KBTV.SV.W.0004.000000T0000Z-120516T2115Z/ LAMOILLE VT-WASHINGTON VT-CHITTENDEN VT- 516 PM EDT WED MAY 16 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CHITTENDEN...NORTHWESTERN WASHINGTON AND SOUTHWESTERN LAMOILLE COUNTIES HAS EXPIRED... THE STORM HAS WEAKENED...THEREFORE THE NATIONAL WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM WARNING TO EXPIRE. HOWEVER...THUNDERSTORMS WITH SMALL HAIL...BRIEF GUSTY WINDS...HEAVY DOWNPOURS...AND DEADLY LIGHTNING REMAIN POSSIBLE. IF YOU HEAR THUNDER...LIGHTNING IS CLOSE ENOUGH TO STRIKE YOU. STAY IN SAFE SHELTER AT LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF THUNDER. WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT. LAT...LON 4443 7328 4459 7293 4442 7278 4428 7316 TIME...MOT...LOC 2043Z 240DEG 40KT 4439 7309 $$ LOCONTO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 2:12 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, May 16, 2:12 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 212 PM EDT WED MAY 16 2012 .SYNOPSIS... STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED ACROSS THE NORTH COUNTRY THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES INTO THE AREA AND INTERACTS WITH AN INCREASINGLY UNSTABLE AIR MASS. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT OF SEVERE WEATHER. COOLER AND DRIER WEATHER RETURNS ON THURSDAY...WITH A WARM TREND EXPECTED FOR THE WEEKEND ALONG WITH A CONTINUATION OF THE DRY WEATHER. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... AS OF 125 PM EDT WEDNESDAY...UPDATE TO INCLUDE SVR TSTORM WATCH 280 UNTIL 01Z ACROSS ENTIRE AREA. REST OF FCST UNCHANGED ATTM. PRIOR DISCUSSION... ONLY MINOR CHANGES TO CLOUDS/TEMPS/WINDS WITH THIS MORNING UPDATE AS REST OF PRECIP FORECAST ON TRACK. SURFACE FRONT STILL NORTH OF PETAWAWA ONTARIO...AND WILL MOVE INTO SAINT LAWRENCE VALLEY EARLY THIS AFTERNOON. VIS SATELLITE SHOWS GENERALLY CLEAR SKIES NEARLY ALL MORNING IN NORTHERN ADIRONDACKS...WITH LAPS SURFACE BASED CAPES ALREADY UP TO 1000-1500 J/KG. AS WESTERN EDGE OF CLOUD SHIELD CLEARS...MORE SUNSHINE IN CHAMPLAIN VALLEY AND REST OF VERMONT WILL INCREASE CAPES SIMILARLY. BEST 0-6KM BULK SHEAR ALIGNED ALONG FRONTAL BOUNDARY AND WEST OF HIGHEST CAPE...HOWEVER STILL SUFFICIENT SHEAR OF GREATER THAN 35 KTS TO GENERATE STRONG TO SEVERE STORMS. INITIAL CONVECTION COULD BE AS EARLY AS 17-18Z...THEN EXPECT AN ORGANIZED LINE AHEAD OF THE FRONT...2-5PM IN NORTHERN NEW YORK AND 4-8 PM IN VERMONT...SAME AS PREVIOUS FORECAST THINKING. && .SHORT TERM /8 PM THIS EVENING THROUGH FRIDAY/... AS OF 403 AM EDT WEDNESDAY...UPPER TROUGH AND COLD FRONT WILL EXIT THE AREA DURING THE FIRST PART OF THE NIGHT WITH ANY CONVECTION QUICKLY COMING TO AN END. NORTHWEST FLOW ALOFT DEVELOPS OVER THE AREA LATER TONIGHT AND INTO THURSDAY. DESPITE SUNSHINE ON THURSDAY...TEMPERATURES WILL SLIGHTLY BELOW NORMAL ON THURSDAY. HOWEVER...TEMPERATURES WILL REBOUND ON FRIDAY AS TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL WITH PLENTY OF SUNSHINE EXPECTED AND A CONTINUATION OF THE DRY WEATHER. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 403 AM EDT WEDNESDAY...WARM STRETCH OF WEATHER COMING UP FOR THE EXTENDED PORTION OF THE FORECAST. SURFACE RIDGE AND UPPER LEVEL RIDGE WILL BE OVER THE EAST COAST FOR MOST OF THE FORECAST WITH DRY WEATHER AND WARM TEMPS EXPECTED. 850 TEMPS WILL WARM FROM ABOUT 6C ON FRIDAY NIGHT ALL THE WAY TO 16C ON MONDAY. MONDAY LOOKS TO BE THE WARMEST DAY OF THE FORECAST AT THIS TIME...AND WILL BE OVER TEN DEGREES ABOVE NORMAL. A FRONTAL SYSTEM WILL BRING THE FIRST CHANCE FOR SHOWERS MONDAY NIGHT INTO TUESDAY...THOUGH NOT DEEP LAYER MOISTURE OR STRONG DYNAMICS WITH THIS FEATURE. ABOVE NORMAL TEMPERATURES PERSIST THROUGH THE WHOLE PERIOD. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... THROUGH 18Z THURSDAY...AREAS OF MVFR/IFR ARE EXPECTED IN THUNDERSTORMS THIS AFTERNOON. EXPECTING THIS ACTIVITY WILL DIMINISH AND COME TO AN END BY 01Z THURSDAY...AS A COLD FRONT MOVES THROUGH THE REGION. EXPECTING MAINLY CLEAR SKIES ACROSS THE REGION BY 06Z WITH MAINLY VFR CONDITIONS EXPECTED. SOME AREAS OF PATCHY FOG MAY BE POSSIBLE AFTER 06Z THURSDAY...ESPECIALLY IN THOSE AREAS THAT RECEIVE RAINFALL THIS AFTERNOON. ANY FOG THAT DOES FORM WILL BURN OFF BY 12Z THURSDAY. STEEP LOW LEVEL LAPSE RATES TO DEVELOP ACROSS THE REGION BY 14Z THURSDAY ...SO EXPECTING SURFACE WIND GUSTS AT OR ABOVE 20 KNOTS FROM 14Z THROUGH 18Z. OUTLOOK 18Z THURSDAY THROUGH MONDAY...MAINLY VFR CONDITIONS EXPECTED THROUGH THE PERIOD...AS A RIDGE OF HIGH PRESSURE WILL BE OVER THE REGION. && .MARINE... AS OF 403 AM EDT WEDNESDAY...LAKE THUNDERSTORM AND LAKE WIND ADVISORIES ARE IN EFFECT THIS AFTERNOON AND EVENING. A STRONG COLD FRONT WILL MOVE ACROSS THE LAKE DURING THE LATE AFTERNOON AND EVENING HOURS...WITH A LINE OF STORMS EXPECTED JUST AHEAD OF IT. A FEW STORMS MAY CONTAIN DAMAGING WINDS AND LARGE HAIL. WINDS WILL GENERALLY BE SOUTH 15 TO 25 KNOTS...SHIFTING NORTHWEST AND ABATING THIS EVENING INTO TONIGHT AS THE FRONT CLEARS EAST. WAVES 2 TO 4 FEET THIS AFTERNOON WITH A MODERATE CHOP ON THE OPEN LAKE THROUGH LATE AFTERNOON...SLOWING ABATING TONIGHT. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...EVENSON NEAR TERM...JMG/HANSON SHORT TERM...EVENSON LONG TERM...NEILES AVIATION...WGH MARINE...WFO BTV
Hazardous weather outlook, May 16, 3:16 PM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BURLINGTON VT 316 PM EDT WED MAY 16 2012 NYZ028-031-034-035-VTZ001>012-016>019-171930- EASTERN CLINTON-WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX- GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN- LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- 316 PM EDT WED MAY 16 2012 ...SEVERE THUNDERSTORM WATCH 280 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NYZ026-027-029-030-087-171930- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- 316 PM EDT WED MAY 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO RELAY ANY REPORTS OF SEVERE WEATHER OR STORM DAMAGE TO THE NATIONAL WEATHER SERVICE IN BURLINGTON VERMONT
In the hours before
Special weather statement, May 16, 2:41 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 241 PM EDT WED MAY 16 2012 NYZ028-034-035-VTZ001-002-005-006-009-016-161945- EASTERN CLINTON NY-EASTERN ESSEX NY-EASTERN FRANKLIN VT-GRAND ISLE VT-LAMOILLE VT-WESTERN ADDISON VT-WESTERN CHITTENDEN VT-WESTERN ESSEX NY-WESTERN FRANKLIN VT- 241 PM EDT WED MAY 16 2012 ...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH EASTERN ESSEX... NORTHWESTERN ADDISON...SOUTH CENTRAL FRANKLIN...SOUTHEASTERN CLINTON...SOUTHERN GRAND ISLE...WEST CENTRAL LAMOILLE AND WESTERN CHITTENDEN COUNTIES... AT 236 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM STAVE ISLAND TO 8 MILES NORTH OF MINERVA...MOVING NORTHEAST AT 20 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... SAND BAR STATE PARK...SCHUYLER ISLAND...UNDERWOOD...REBER...EXIT 18 I89...WEST MILTON...JUNIPER ISLAND...EXIT 17 I89...WINOOSKI... FAIRFAX...HILL POINT...QUAKER SMITH POINT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT. LAT...LON 4489 7269 4404 7347 4379 7407 4463 7334 LAHIFF
Local storm report, May 16, 2:52 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
252 PM EDT WED MAY 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL ISLE LA MOTTE 44.88N 73.34W
05/16/2012 E0.75 INCH GRAND ISLE VT PUBLIC
&&
EVENT NUMBER BTV1200029
NFLocal storm report, May 16, 3:37 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
337 PM EDT WED MAY 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM HAIL 3 WSW WADHAMS 44.21N 73.51W
05/16/2012 E1.00 INCH ESSEX NY POST OFFICE
LETTER CARRIER DROVE THROUGH LARGE HAIL NEAR I-87 EXIT
31. TIME ESTIMATED BASED ON RADAR
&&
EVENT NUMBER BTV1200030
NFSpecial weather statement, May 16, 3:41 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
341 PM EDT WED MAY 16 2012
NYZ028-035-VTZ001-002-005-006-016-017-162030-
EASTERN CHITTENDEN VT-EASTERN CLINTON NY-EASTERN ESSEX NY-
EASTERN FRANKLIN VT-GRAND ISLE VT-LAMOILLE VT-WESTERN CHITTENDEN VT-
WESTERN FRANKLIN VT-
341 PM EDT WED MAY 16 2012
...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH FRANKLIN...GRAND
ISLE...NORTHEASTERN ESSEX...NORTHERN CHITTENDEN...SOUTHEASTERN
CLINTON AND WESTERN LAMOILLE COUNTIES...
AT 336 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM CHAZY
LANDING TO SCHUYLER ISLAND...MOVING EAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
NORTH HERO STATE PARK...HOG ISLAND POINT...SWANTON...EXIT 21 I89...
SHELDON JUNCTION...SHELDON SPRINGS...ENOSBURG FALLS...BELVIDERE
JUNCTION...EAST JOHNSON...BELVIDERE CORNERS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR. STRONG WINDS WILL
CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN SMALL BOATS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4493 7332 4497 7257 4448 7260 4446 7315
4447 7326 4446 7337 4448 7344 4449 7350
4485 7346 4491 7345 4493 7340
LOCONTOLocal storm report, May 16, 3:58 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
358 PM EDT WED MAY 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 2 NNE CHAZY 44.92N 73.41W
05/16/2012 E1.00 INCH CLINTON NY PUBLIC
&&
EVENT NUMBER BTV1200031
NFSpecial weather statement, May 16, 4:05 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 405 PM EDT WED MAY 16 2012 VTZ005-006-008-009-017-018-162100- EASTERN ADDISON VT-EASTERN CHITTENDEN VT-LAMOILLE VT-WASHINGTON VT- WESTERN ADDISON VT-WESTERN CHITTENDEN VT- 405 PM EDT WED MAY 16 2012 ...A STRONG THUNDERSTORM WILL MOVE THROUGH NORTHERN ADDISON... NORTHWESTERN WASHINGTON...SOUTH CENTRAL LAMOILLE AND SOUTHEASTERN CHITTENDEN COUNTIES... AT 400 PM EDT...A STRONG THUNDERSTORM WAS 3 MILES SOUTHEAST OF FERRISBURG...MOVING EAST AT 20 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... EAST MONKTON...MONKTON...STARKSBORO...SOUTH STARKSBORO... STARKSBORO...SOUTH STARKSBORO...HANKSVILLE...CAMELS HUMP STATE PARK...FAYSTON...IRASVILLE...NORTH FAYSTON...SOUTH DUXBURY... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT. LAT...LON 4446 7271 4421 7257 4407 7323 4424 7333 LAHIFF
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 2:02 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, Grand Isle, Orleans | 28 min |
| May 16, 2:27 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, Grand Isle | 47 min |
| May 16, 3:02 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Washington | 58 min |
| May 16, 3:41 PM EDT | Special Weather Statement | BTV | Chittenden, Franklin, Grand Isle, Lamoille | 49 min |
| May 16, 4:05 PM EDT | Special Weather Statement | BTV | Washington | 55 min |
| May 16, 5:53 PM EDT | Special Weather Statement | BTV | Caledonia, Essex | 67 min |
| May 16, 6:37 PM EDT | Special Weather Statement | BTV | Windsor | 53 min |
| May 16, 1:29 PM EDT | Special Weather Statement | BTV | Clinton | 61 min |
| May 16, 2:41 PM EDT | Special Weather Statement | BTV | Essex | 64 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2012Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.